MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Model Number 03.010.052
Medical Device Problem Codes Failure to Align (2522); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, when inserting the medial to lateral proximal transverse locking screws, after drill passed near cortex it hit the nail and no longer advanced.At that moment the surgeon stopped drilling, removed drill bit from guide and proceeded to retighten the connecting screw of insertion handle and nail, and also tightening the aiming arm to insertion handle.Both were still tight and no further tightening was added.The specific allegation is that the aiming arm is not accurately lining up with the holes in nail at the transverse proximal end of nail.The surgeon stated that this was not the first time that the medial to lateral screw has hit the nail.He reinserted drill bit and began drilling again.The drill bit continued to hit the nail until the surgeon moved the guide with his hand and then drill bit passed through the nail.One locking screw was inserted and not removed without any incident.Inserted other proximal screws in the proximal oblique holes without issue.No backup was used due to only putting one transverse screw in nail.Procedure was successfully completed with the delay of 3-5 minutes.Patient status was good.Concomitant device reported: unk - guides/sleeves/aiming: guide, (part # unknown, lot # unknown, quantity #1) & unk - nails: tibial, (part # unknown, lot # unknown, quantity #1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device rec'd.A review of the device history record has been requested.Manufacturing site info provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8755908
Report Number2939274-2019-58982
Device Sequence Number11262411
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.052
Device Catalogue Number03.010.052
Device Lot Number3100973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/08/2019
Patient Sequence Number1
Patient Age60 YR
Patient Weight73